Alert archive / New Mexico / Wind Chill Advisories in 2011
Wind Chill Advisory 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind chill advisory at Feb 3, 2011, 2:28 PM MST for Eddy County, Lea County, New Mexico. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2011, 2:28 PM MST (21:28 UTC)
- Expired
- Feb 4, 2011, 8:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
815 WWUS44 KMAF 032128 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 328 PM CST THU FEB 3 2011 ....DANGEROUS WIND CHILL VALUES EXPECTED ACROSS MOST OF THE TRANS PECOS REGION THROUGH FRIDAY MORNING... .ANOTHER VERY COLD NIGHT IS EXPECTED ACROSS THE TRANS PECOS AS ARCTIC HIGH PRESSURE HOLDS A STRONG COLD GRIP. SINGLE DIGIT LOWS AND EVEN A FEW SUB ZERO LOWS IN COMBINATION WITH 5 TO 15 MPH WINDS WILL MAKE FOR DANGEROUS WIND CHILL VALUES. NMZ027-TXZ057-074-080-258-041200- /O.NEW.KMAF.WC.Y.0002.110203T2128Z-110204T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE... FORT DAVIS...MARFA...GUADALUPE MOUNTAINS NP...PINE SPRINGS 328 PM CST THU FEB 3 2011 /228 PM MST THU FEB 3 2011/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM CST /5 AM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST /5 AM MST/ FRIDAY. * WIND CHILL VALUES: OUTDOOR ACTIVITY WILL BE DANGEROUS WITH FROST BITE POSSIBLE DUE TO WIND CHILL VALUES OF 5 TO AROUND 15 DEGREES BELOW ZERO. * MAIN IMPACTS: DANGEROUS WIND CHILLS WILL LIMIT THE AMOUNT OF TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
1 follow-up statement
260 WWUS44 KMAF 041032 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 432 AM CST FRI FEB 4 2011 ....DANGEROUS WIND CHILL VALUES EXPECTED ACROSS THE DAVIS AND GUADALUPE MOUNTAINS...VAN HORN CORRIDOR...AND PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS THIS MORNING... .VERY COLD MORNING LOWS CONTINUE TO RESULT IN WIND CHILL VALUES NEAR MINUS 5 TO MINUS 15 DEGREES. ALTHOUGH WIND SPEEDS ARE FAIRLY LIGHT FOR MOST LOCATIONS...THE WINDS ARE GUSTING IN THE MOUNTAINOUS TERRAIN. THIS IS WHERE SLIGHTLY LOWER WIND CHILL VALUES CAN BE EXPECTED THROUGH AT LEAST SUNRISE. NMZ028-029-041500- /O.EXB.KMAF.WC.Y.0002.000000T0000Z-110204T1500Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM 332 AM MST FRI FEB 4 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST THIS MORNING. * WIND CHILL VALUES: WIND CHILL VALUES OF 5 TO AROUND 15 DEGREES BELOW ZERO. * MAIN IMPACTS: FROST BITE AND HYPOTHERMIA CAN OCCUR IN THESE CONDITIONS IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NMZ027-TXZ057-074-080-258-041500- /O.EXT.KMAF.WC.Y.0002.000000T0000Z-110204T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE... FORT DAVIS...MARFA...GUADALUPE MOUNTAINS NP...PINE SPRINGS 432 AM CST FRI FEB 4 2011 /332 AM MST FRI FEB 4 2011/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING. * WIND CHILL VALUES: OUTDOOR ACTIVITY WILL BE DANGEROUS WITH FROST BITE POSSIBLE DUE TO WIND CHILL VALUES OF 5 TO AROUND 15 DEGREES BELOW ZERO. * MAIN IMPACTS: FROST BITE AND HYPOTHERMIA CAN OCCUR IN THESE CONDITIONS IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 3, 2:27 PM MST, 1 minute earlier.
Area forecast discussion, Feb 3, 2:27 PM MST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
327 PM CST THU FEB 3 2011
.UPDATE...
DECIDED TO ISSUE A WIND CHILL ADVISORY FOR TONIGHT FOR THE HIGHER
ELEVATIONS FROM THE GUADALUPE MOUNTAINS TO THE DAVIS MOUNTAINS AND
MARFA PLATEAU. STRONGER WINDS IN THE MOUNTAINS WILL CONTINUE THE
HAZARDOUS WIND CHILLS INTO TONIGHT BEFORE WARMER TEMPERATURES
FINALLY BRING SOME RESPITE. HAVE UPDATED ALL PRODUCTS TO REFLECT
THIS PRODUCT.
HENNIG
&&
.PREV DISCUSSION... /ISSUED 306 PM CST THU FEB 3 2011/
DISCUSSION...
TONIGHT IS THE LAST NIGHT OF BITTERLY COLD TEMPS AND WIND CHILLS
WITH THE WINDS FINALLY SUBSIDING AND SURFACE HIGH PRESSURE
SHIFTING TO THE EAST. AN UPPER LEVEL LOW WILL MOVE ACROSS THE AREA
TONIGHT AND SHOULD PROVIDE ENOUGH INSTABILITY TO CREATE SOME
FLURRIES AND LIGHT SNOW SHOWERS TONIGHT. ACCUMULATIONS SHOULD BE
LESS THAN HALF AN INCH BUT BUT COULD BE ENOUGH TO COVER LOCAL
STREETS. CLEARING SKIES TOMORROW WILL HELP US TO REACH OR EXCEED
FREEZING TOMORROW WITH RELATIVELY WARMER TEMPERATURES TO CONTINUE
INTO THE WEEKEND. THE OPERATIVE WORD IS RELATIVELY AS THE NEXT
SEVEN DAYS WILL REMAIN BELOW CLIMATOLOGICAL NORMS.
AN UPPER LEVEL RIDGE WILL REMAIN STATIONARY OFF THE WEST COAST
INTO NEXT WEEK WHICH WILL SEND A COUPLE OF MORE SHORT WAVE TROUGHS
INTO TEXAS SUNDAY NIGHT AND WEDNESDAY NIGHT. THE UPPER LEVEL FLOW
WILL BE A BIT MORE NORTHWESTERLY THAN THIS PAST SYSTEM WHICH
SHOULD PUSH THE COLDEST AIR TO OUR EAST. MEX DOES NOT SEEM TO BE
HANDLING TEMPERATURES WELL IN THE EXTENDED PERIOD AND GENERALLY
WENT AT OR BELOW GUIDANCE DURING THIS TIME FRAME.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 13 31 20 50 / 20 10 0 0
CARLSBAD NM 4 32 14 56 / 10 0 0 0
DRYDEN TX 10 38 22 56 / 10 0 0 0
FORT STOCKTON TX 8 40 23 60 / 20 0 0 0
GUADALUPE PASS TX 3 25 18 45 / 10 0 0 0
HOBBS NM 9 35 15 51 / 10 0 0 0
MARFA TX -4 31 6 49 / 10 0 0 0
MIDLAND INTL AIRPORT TX 8 33 17 50 / 20 10 0 0
ODESSA TX 8 33 19 52 / 20 10 0 0
WINK TX 10 37 17 52 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND CHILL ADVISORY UNTIL 5 AM MST FRIDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...WIND CHILL ADVISORY UNTIL 6 AM CST /5 AM MST/ FRIDAY FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...MARFA PLATEAU...VAN HORN AND HIGHWAY 54
CORRIDOR.
&&
21/10Hazardous weather outlook, Feb 3, 11:27 AM MST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1227 PM CST THU FEB 3 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-041830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1227 PM CST THU FEB 3 2011 /1127 AM MST THU FEB 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTHWESTERLY WINDS OF 5 TO 10 MPH WILL COMBINE WITH TEMPERATURES IN THE LOW TEENS AND SINGLE DIGITS THIS EVENING ACROSS THE AREA. THIS WILL CAUSE WIND CHILL VALUES TO RANGE FROM 5 TO -5 DEGREES. SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT WITH ADDITIONAL ACCUMULATIONS AROUND HALF AN INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WELL BELOW NORMAL TEMPERATURES WILL CONTINUE ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON FRIDAY. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED...LOCAL INTERESTS SHOULD STAY ABREAST OF THE LATEST WEATHER INFORMATION...AND BE PREPARED FOR BITTER COLD THROUGH TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Wind Chill Advisories in New Mexico, 2011Wind Chill Advisories in Texas, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.